Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 44, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Oct 22, 2011, 3:08 PM PDT. It took effect at Oct 23, 2011, 4:00 PM PDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 3:08 PM PDT (22:08 UTC)
- In effect from
- Oct 23, 2011, 4:00 PM PDT
- Expired
- Oct 25, 2011, 11:00 PM PDT
- In force
- 55 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 22, 2:23 PM PDT, 45 minutes earlier.
Area forecast discussion, Oct 22, 2:23 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PDT SAT OCT 22 2011
.DISCUSSION...LATEST VISIBLE IMAGE SHOWS CLEAR SKIES OVER MOST OF THE
CWA. SOME MARINE CLOUDS STILL LINGER OVER NORTHWEST DOUGLAS AND
NORTHERN COOS COUNTY...BUT EXPECT THAT TO BREAK UP IN THE NEXT FEW
HOURS. THE BIGGER PICTURE SHOWS THE STORM TRACK REMAINING NORTH OF
THE CWA WITH OVERCAST SKIES AND RAIN OCCURRING UP IN ASTORIA. THE
MODELS HAVE REMAIN CONSISTENT IN KEEPING THE STORM TRACK NORTH OF
THE CWA THE REST OF THE WEEKEND. A COUPLE OF FRONTS WILL SLIP INTO
THE NORTHWEST PART OF THE AREA. THE FIRST COMES LATE TONIGHT AND THE
SECOND EARLY MONDAY MORNING. THE FIRST FRONT WILL BRING SPRINKLES OR
VERY LIGHT RAIN TO NORTHERN COOS AND NORTHWEST DOUGLAS COUNTY. EVEN
THEN RAIN AMOUNTS SHOULD NOT ADD UP TO ANYTHING MORE THAN 0.01 OF AN
INCH. ELSEWHERE THE MAIN EFFECT WILL BE A DEEPER MARINE LAYER MOVING
INTO THE UMPQUA BASIN AND ILLINOIS VALLEY. RIGHT NOW IT SHOULD STAY
OUT OF THE ROGUE VALLEY...BUT COULD NOT RULE OUT SOME MARINE CLOUDS
SPILLING OVER THE UMPQUA DIVIDE. TEMPERATURES SUNDAY WILL END UP
COOLER COMPARED TO SATURDAY...BUT STILL SLIGHTLY ABOVE NORMAL.
A SECOND FRONT ARRIVES EARLY MONDAY MORNING WITH LITTLE OR NO
MOISTURE ASSOCIATED WITH IT. THE GFS SUGGEST POTENTIAL UPSLOPE QPF
ON THE WEST FACING SLOPES OF THE CASCADES AND NORTH FACING SLOPES OF
THE SISKIYOUS. MORE LIKELY IT MAY BE A SITUATION WHERE THESE AREAS
WILL GET PATCHY DRIZZLE FOR A FEW HOURS EARLY MONDAY MORNING.
HIGH PRESSURE BUILDS IN MONDAY AFTERNOON AND AT THE SAME TIME A
THERMAL TROUGH DEVELOPS IN SOUTHWEST OREGON WITH INCREASING OFFSHORE
FLOW. THIS WILL ALLOW CLOUDS TO GRADUALLY DECREASE DURING THE DAY
WITH CLEAR SKIES BY EVENING. A COOL AIR MASS MOVES OVERHEAD MONDAY
NIGHT WITH DECREASING WINDS IN THE WESTSIDE VALLEYS. THIS ALONG WITH
LONGER NIGHTS WILL LIKELY RESULT IN THE FIRST FREEZE THIS SEASON FOR
THOSE AREAS. MEANWHILE TEMPERATURES EAST OF THE CASCADES ARE LIKELY
TO DROP INTO THE 20S WITH A FEW LOCATIONS IN THE UPPER TEENS AND
WERE LIKELY TO SEE A CARBON COPY OF THIS AGAIN LATE MONDAY
NIGHT/EARLY TUESDAY MORNING.
DRY WEATHER IS EXPECTED TO CONTINUE THE REST OF THE WEEK WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL. AN UPPER TROUGH MOVES IN FROM
THE NORTHWEST EARLY TUESDAY MORNING...THEN EXITING OUT TUESDAY
AFTERNOON. THE MAIN EFFECT FROM THIS WILL BE SOME HIGH AND MID LEVEL
CLOUDS.
AN UPPER LEVEL RIDGE BUILDS INTO SOUTHWEST OREGON WEDNESDAY THROUGH
THURSDAY...THEN THE GFS AND EC SHOW A STRONG UPPER TROUGH
APPROACHING THE OREGON COAST FRIDAY. HOWEVER ANY PRECIPITATION
SHOULD HOLD OFF UNTIL FRIDAY NIGHT OR EARLY SATURDAY MORNING AT THE
COAST. THE MODELS DIFFER REGARDING THE STRENGTH...POSITION AND
TIMING OF THE UPPER LOW. CURRENTLY THE EC IS FASTER WITH THIS WHILE
THE GFS IS SLOWER. SO DID NOT MAKE ANY WHOLESALE CHANGES BEYOND
FRIDAY.
&&
.AVIATION...VFR CONDITIONS CONTINUE ALL TERMINALS THROUGH THIS
EVENING. MARINE STRATUS MAKES A RETURN AT THE COAST BETWEEN 2 AND 4Z
AND AFTER 6Z IN THE UMPQUA BASIN WITH IFR CIGS RETURNING. VIS WILL
ALSO LOWER TO 4 MILES OR LESS WITH FOG LIKELY TO DEVELOP. RIGHT
NOW...NOT EXPECTING THE MARINE STRATUS TO MAKE IT INTO THE ROGUE
VALLEY..BUT COULD NOT RULE OUT PATCHY FOG AROUND SUNRISE DUE TO
RADIATIONAL COOLING. PATCHY FOG COULD ALSO DEVELOP IN THE KLAMATH
BASIN FOR A FEW HOURS EARLY SUNDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PDT SUNDAY FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM SUNDAY TO 11 PM PDT TUESDAY FOR
PZZ376.
GALE WARNING FROM 4 PM SUNDAY TO 11 PM PDT TUESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PDT SUNDAY
FOR PZZ376.
PETRUCELLIIn the hours before
Special weather statement, Oct 22, 2:29 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 229 PM PDT SAT OCT 22 2011 CAZ080>082-ORZ023>026-231200- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 229 PM PDT SAT OCT 22 2011 ...NEAR FREEZING TEMPERATURES POSSIBLE EARLY TUESDAY MORNING... A COLD FRONT WILL MOVE THROUGH SOUTHWESTERN OREGON AND NORTHERN CALIFORNIA MONDAY MORNING WITH HIGH PRESSURE STRENGTHENING OVER THE AREA MONDAY AFTERNOON. THIS WILL ALLOW FOR MAINLY CLEAR SKIES AND CALM WINDS MONDAY NIGHT INTO TUESDAY MORNING WITH TEMPERATURES DROPPING INTO THE LOWER 30S. THIS WILL BE THE FIRST FROST OR FREEZING CONDITIONS FOR MANY OF THE VALLEY LOCATIONS THIS FALL. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. RESIDENTS MAY WANT TO USE THIS WEEKEND TO MAKE ANY PREPARATIONS TO PROTECT SENSITIVE VEGETATION. HUNTERS THAT PLAN ON BEING OUT EARLY TUESDAY MORNING SHOULD ALSO PREPARE FOR THE COOLER WEATHER. SIMILAR CONDITIONS ARE EXPECTED TUESDAY NIGHT AS WELL. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:08 PM PDT | Gale Warning | MFR | 3 days |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.